MAUDE Adverse Event Report: MEDIVATORS INC. DSD-201 AUTOMATED ENDOSCOPE REPROCESSOR

MEDIVATORS INC. DSD-201 AUTOMATED ENDOSCOPE REPROCESSOR
Medical Device Problem Codes Use of Device Problem (1670); Facilities Issue (2935)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medivators field service engineer visited the facility and discovered the sensors within the unit had been disabled and the unit was not programmed to the correct settings in accordance with the chemistry's instructions for use.The incorrect programming included: - only one rinse was set for the b-side reservoir.- the high and low reservoir sensors, temperature sensors and the sheath test on the b-side reservoir were all disabled.- the minimum temperature on the b-side was set to 10 degrees celsius.There is potential the endoscopes run under these settings were not properly disinfected or rinsed and therefore there is potential for patient cross-contamination or chemical colitis.The fse determined the settings had been incorrect since (b)(6) 2016.There was no communication or visits with medivators around the time the settings were modified.The facility reported there is a biomed on site who is trained to service the unit.The facility does not have a service agreement with medivators and thus there has been no preventative maintenance performed on the machine by medivators.The fse set the machine back to the correct settings and enabled all tests and sensors.The fse ran test cycles and ensured the unit was operating according to specifications.To date, there have been no reports of patient illness.This complaint will continue to be monitored within medivators complaint handling system.
 
Event or Problem Description
Medivators field service engineer visited the facility and discovered the sensors within the unit had been disabled and the unit was not programmed to the correct settings in accordance with the chemistry's instructions for use.There is potential the endoscopes reprocessed were not properly disinfected or rinsed, thus there is potential for patient cross-contamination or chemical colitis.

Brand Name
DSD-201 AUTOMATED ENDOSCOPE REPROCESSOR
Common Device Name
AUTOMATED ENDOSCOPE REPROCESSOR
Manufacturer (Section D)
MEDIVATORS INC.
14605 28th ave n
minneapolis MN 55447
MDR Report Key7000659
Report Number2150060-2017-00046
Device Sequence Number11150315
Product Code FEB
UDI-Device Identifier00677964033858
UDI-Public00677964033858
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K914145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Remedial Action Repair,Notification,Inspection
Type of Report Initial
Report Date (Section B) 11/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2017
Initial Report FDA Received Date11/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;